Title

Nonstationary Discrete Choice: A Corrigendum and Addendum

Publication Type

Journal Article

Publication Date

12-2007

Abstract

We correct the limit theory presented in an earlier paper by Hu and Phillips [2004a. Nonstationary discrete choice. Journal of Econometrics 120, 103-138] for nonstationary time series discrete choice models with multiple choices and thresholds. The new limit theory shows that, in contrast to the binary choice model with nonstationary regressors and a zero threshold where there are dual rates of convergence (n1/4 and n3/4), all parameters including the thresholds converge at the rate n3/4. The presence of nonzero thresholds therefore materially affects rates of convergence. Dual rates of convergence reappear when stationary variables are present in the system. Some simulation evidence is provided, showing how the magnitude of the thresholds affects finite sample performance. A new finding is that predicted probabilities and marginal effect estimates have finite sample distributions that manifest a pile-up, or increasing density, towards the limits of the domain of definition.

Keywords

Brownian motion; Brownian local time; Discrete choices; Integrated processes; Pile-up problem; Threshold parameters

Discipline

Econometrics

Research Areas

Econometrics

Publication

Journal of Econometrics

Volume

141

Issue

2

First Page

1115

Last Page

1130

ISSN

0304-4076

Identifier

10.1016/j.jeconom.2007.01.017,

Publisher

Elsevier

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1016/j.jeconom.2007.01.017,

This document is currently not available here.

Share

COinS